Michigan, 2012Lake-Effect Snow and Winter Weather in Michigan, January 28 to 29, 2012
January 28 to 29, 2012 · NWS MQT · 8 events in 8 counties and zones
Heavy lake effect snow in the wake of a cold frontal passage occurred downwind of Lake Superior on the 28th and 29th.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy lake effect snow in the wake of a cold frontal passage occurred downwind of Lake Superior on the 28th and 29th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Jan 28, 7:14 AM EST, 46 minutes earlier.
Area forecast discussion, Jan 28, 7:14 AM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
714 AM EST SAT JAN 28 2012
UPDATED AVIATION DISCUSSION FOR 12Z TAFS
.DISCUSSION...
THE COLD FRONT IS CURRENTLY MOVING ACROSS THE EASTERN HALF OF UPPER
MICHIGAN WITH A VERY SHARP BACK END OF THE PCPN EXTENDING FROM
MUNISING TO MENOMINEE. THERE IS A HINT OF A LOW ALONG THE FRONT OVER
NRN LAKE MICHIGAN WHICH HAS HELPED TO SLOW THE EASTWARD MOVEMENT OF
THE FRONT SOMEWHAT. WITH THAT BEING SAID...EXPECT LIGHT SNOW TO
CONTINUE UNTIL 6 OR 7 AM ACROSS THE FAR EASTERN U.P. ALTHOUGH
ACCUMULATIONS WILL BE RELATIVELY LIGHT GIVEN THE POOR SNOW GROWTH AND
LACK OF SIGNIFICANT LIFT.
THE BIG STORY FOR THE NEXT 36 HOURS IS LAKE EFFECT DEVELOPMENT. THE
NUMERICAL GUIDANCE IS IN EXCELLENT AGREEMENT IN SHOWING BOUNDARY
LAYER WINDS VEERING TO THE W-NW TODAY BEHIND THE FRONT.
MEANWHILE...COLD ADVECTION DURING THE DAY WILL ALLOW FOR 850MB TEMPS
TO DROP TO -14C BY EVENING ACROSS LAKE SUPERIOR. THIS INSTABILITY
COMBINED WITH DEEPENING MOISTURE THIS AFTERNOON AS THE NEXT UPPER
SHORT WAVE APPROACHES FROM NW ONTARIO SHOULD ALLOW FOR LES TO
DEVELOP LATER THIS MORNING ACROSS THE WEST AND KEWEENAW
PENINSULA...THEN THIS AFTERNOON FOR AREAS EAST OF MUNISING. THIS
WILL INITIALLY BE A W-NW FLOW EVENT UNTIL THE SECONDARY FRONT PASSES
THROUGH TONIGHT. THIS WOULD SUGGEST THAT THE BEST SNOW THIS
AFTERNOON AND THIS EVENING WILL BE CONFINED TO AREAS NORTH OF
ONTONAGON AND EAST OF MUNISING NEAR THE LAKESHORE. EXPECT LES TO
CONTINUE TONIGHT AND PERHAPS EVEN INTENSIFY AS THE SECONDARY FRONT
MOVES THROUGH. BY 06Z...850MB TEMPS DROP TO -18C WITH A LAKE INDUCED
EQL OF NEARLY 8000FT. WITH PLENTY OF MOISTURE BELOW 700MB AND A
FAIRLY DEEP DENDRITIC SNOW GROWTH AREA...SEE NO REASON WHY THERE
WILL NOT BE HEAVY SNOW OVERNIGHT INTO SUN MORNING. WITH THAT BEING
SAID...HAVE OPTED TO UPGRADE ALL WATCHES TO WARNINGS AT THIS
ISSUANCE. COULD CERTAINLY SEE A 24HR TOTAL OF 8-14 INCHES IN THE
WARNED AREA. TRICKY FOR NRN SCHOOLCRAFT...AS HEAVY SNOW WILL NOT
START THERE UNTIL AFTER THE WINDS TURN MORE NORTHWESTERLY TONIGHT.
HOWEVER...STILL THINK THEY WILL HAVE THE OPPORTUNITY TO SEE WARNING
CRITERIA SNOW OF 10 INCHES OVERNIGHT INTO SUNDAY. NOT SURE IF
BLOWING SNOW WILL BE QUITE AS MUCH OF A CONCERN AS LATEST GUIDANCE
SUGGESTS WEAKER WINDS...ALTHOUGH THE KEWEENAW AND AREAS NEAR LAKE
SUPERIOR WILL STILL SEE GUSTY WINDS THIS AFTERNOON INTO THIS EVENING.
THE UPSLOPE AREAS JUST EAST OF L'ANSE IN BARAGA COUNTY TEND TO SEE
HIGHER AMTS WITH W-NW FLOW AS WELL...ESPECIALLY WITH STRONGER PBL
WINDS. WITH THAT BEING SAID...HAVE OPTED TO GO WITH AN ADVY FOR
BARAGA COUNTY LATE THIS AFTERNOON INTO TONIGHT. DRY AIR AND
SUBSIDENCE MOVES INTO THE AREA DURING THE DAY ON SUNDAY AS THE SHARP
SFC RIDGE BUILDS ACROSS THE REGION. WILL LIKELY SEE SIGNIFICANT
REDUCTION OF LES SUNDAY AFTERNOON...ESPECIALLY ACROSS THE WEST AS THE
RIDGE AXIS MOVES OVERHEAD.
OTHERWISE...THE REMAINDER OF THE FORECAST AREA WILL LIKELY STAY
MOSTLY DRY TONIGHT INTO SUNDAY. AS THE WINDS TURN A LITTLE MORE NWLY
OVERNIGHT...SOME LES MAY MAKE IT INTO GOGEBIC COUNTY LATER SAT NIGHT
INTO SUN MORNING...BUT BY THAT POINT SIGNIFICANT DRYING SHOULD BE
MOVING IN AS THE SFC RIDGE BUILDS EAST.
STRONG WARM ADVECTION/ISENTROPIC LIFT NORTH AND EAST OF A STRONG
WARM FRONT WILL MOVE INTO THE UPPER LAKES FOR MONDAY. SOME MINOR
TIMING ISSUES WITH THE MODEL GUIDANCE...BUT HAVE OPTED TO RAISE POPS
TO HIGH CHANCE CATEGORY...AND EVEN THOUGHT ABOUT GOING LIKELY POPS
GIVEN THE STRONG WARM ADVECTION AND DEEP MOISTURE AND THE FACT THAT
ALL SREF MEMBERS HAVE PCPN ON MONDAY. HOWEVER...THE 12Z ECMWF KEEPS
THE BEST WARM ADVECTION AND MOISTURE FURTHER SOUTH...ALTHOUGH THE
00Z ECMWF HAS NUDGED THE BAROCLINC ZONE FURTHER NORTH. DO NOT THINK
THERE WILL BE A PRECIPITATION TYPE PROBLEM ON MONDAY. THE BEST PCPN
OCCURS ON THE COOL SIDE OF THE WARM FRONT WITH THE COLUMN BEING
COMPLETELY BELOW FREEZING. IF THERE WERE TO BE ANY PCPN TYPE
PROBLEMS...THEY WOULD LIKELY BE CONFINED TO AREAS NEAR THE WI BORDER
LATE IN THE AFTERNOON BUT HAVE OPTED TO KEEP PRECIPITATION ALL SNOW
ON MONDAY. COULD SEE SOME PRECIPITATION TYPE ISSUES ON TUESDAY WITH
850MB TEMPS ABOVE 0C WITH THE MODELS HINTING AT ANOTHER WAVE MOVING
INTO THE WESTERN LAKES. IF THERE IS PRECIPITATION ON TUESDAY...A
LIGHT WINTRY MIX IS POSSIBLE GIVEN THE COLD POOL NEAR THE SURFACE
HANGING ON AT LEAST IN THE MORNING WITH E-SE LOW LEVEL WINDS.
ZONAL AND FAST FLOW CONTINUES ACROSS THE NORTHERN TIER THROUGH
THU...THEN THE GFS AND ECMWF SUGGEST THAT A SHARP RIDGE WILL BUILD
ACROSS THE WEST. THERE ARE SOME DIFFERENCES IN PLACEMENT...WITH THE
GFS BEING FURTHER EAST. REGARDLESS OF THE EXACT PLACEMENT...THE
UPPER GREAT LAKES WILL BE UNDER NW FLOW...WITH WEAK SYSTEMS LIKELY
AFFECTING THE AREA THROUGH NEXT WEEKEND. NOTHING SPECIFIC...AND HAVE
OPTED TO MAINTAIN A DRY FORECAST FOR WED NIGHT THROUGH FRIDAY.
DESPITE THE STRONG WESTERN RIDGE...THE COLD AIR REMAINS LOCKED UP
ACROSS ALASKA AND INTO THE ARCTIC...AND THUS NO MAJOR COLD SNAP IS
EXPECTED. IN FACT...THE WESTERN RIDGE IS FORECAST TO SHIFT EAST BY
THE END OF THE WEEKEND SO IT LOOKS LIKE IT MAY START TO WARM UP
AGAIN AFTER THURSDAY WHICH WILL LIKELY BE THE COOLEST DAY OF THE
WEEK...ALTHOUGH EVEN THAT DAY WILL STILL BE AT OR ABOVE NORMAL.
&&
.AVIATION /FOR THE 12Z TAF ISSUANCE/...
A WESTERLY LAKE EFFECT INDUCED MVFR CEILING STARTED TO DEVELOP
SHORTLY AFTER 07Z THIS MORNING...WHICH WILL ONLY BE REINFORCED
THROUGH THE DAY AS COLDER AIR SLIDES IN THROUGH 12Z SUNDAY AND WINDS
BECOME MORE NORTHWESTERLY EARLY THIS EVENING. WIND GUSTS AROUND
30KTS FROM EARLY AFTERNOON THROUGH LATE EVENING SHOULD CREATE VIS
RESTRICTIONS NEARING 1SM OR LESS AT TIMES WITH BLOWING SNOW AT CMX /IFR/.
GIVEN THE TRAJECTORY OF THE WIND...SAW AND IWD ARE NOT EXPECTED TO
EXPERIENCE MUCH MORE TO MVFR CEILINGS AND SCATTERED SNOW SHOWER
ACTIVITY. AS WINDS BECOME MORE NORTHWESTERLY OVERNIGHT...IWD WILL SEE
A BETTER CHANCE OF SNOW...WITH DRIER/DOWNSLOPE CONDITIONS REMAINING
AT SAW.
&&
.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...
A TROUGH LOW PRESSURE JUST EAST OF LAKE SUPERIOR THIS MORNING WILL
BE REPLACED BY YET ANOTHER SLIGHTLY WEAKER TROUGH LATE THIS
AFTERNOON THROUGH THE EARLY SUNDAY MORNING...WITH WNW GALES TO 35KTS
THIS AFTERNOON THROUGH THE EVENING HOURS OVER CENTRAL AND EASTERN LS
AND A FEW GUSTS NEARING 35KTS ELSEWHERE. EXPECT A RIDGE OVER
MINNESOTA SUNDAY AFTERNOON TO SHIFT ACROSS THE UPPER GREAT LAKES
LATE SUNDAY NIGHT INTO SUNDAY NIGHT. LOW PRESSURE FROM ALBERTA TO
NORTH DAKOTA MONDAY MORNING WILL SLIDE ACROSS WESTERN ONTARIO AND
MINNESOTA TUESDAY...BEFORE CROSSING THE UPPER GREAT LAKES TUESDAY
AFTERNOON AND EVENING. THE LOW WILL THEN SHIFT ACROSS THE NEW
ENGLAND STATES BY THURSDAY MORNING...AS HIGH PRESSURE DRIFTS OVER
THE UPPER GREAT LAKES.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKE EFFECT SNOW WARNING FROM 4 PM THIS AFTERNOON TO 7 PM EST
SUNDAY FOR MIZ006-007-085.
LAKE EFFECT SNOW WARNING FROM 1 PM THIS AFTERNOON TO 1 PM EST
SUNDAY FOR MIZ001>003-084.
LAKE EFFECT SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST
SUNDAY FOR MIZ004.
LAKE SUPERIOR...
GALE WARNING FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR LSZ265>267.
GALE WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR LSZ250-251.
LAKE MICHIGAN...
NONE.
&&
DISCUSSION...MRD
AVIATION...KF
MARINE...KFHazardous weather outlook, Jan 28, 4:26 AM EST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
426 AM EST SAT JAN 28 2012
MIZ001>004-006-007-084-085-291200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-ALGER-LUCE-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
426 AM EST SAT JAN 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
LAKE EFFECT SNOW WILL DEVELOP TODAY AND BECOME HEAVY AT TIMES THROUGH
SUNDAY. STORM TOTAL ACCUMULATIONS OF 7 TO 14 INCHES CAN BE EXPECTED
WHERE THE SNOWFALL IS HEAVIEST. SOME BLOWING SNOW IS ALSO POSSIBLE NEAR LAKE
SUPERIOR. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MODERATE TO HEAVY LAKE EFFECT SNOW WILL GRADUALLY DIMINISH SUNDAY
AFTERNOON.
A GENERAL LIGHT SNOWFALL IS POSSIBLE ON MONDAY. A LIGHT WINTRY MIX OF
PRECIPITATION IS POSSIBLE ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT SNOW REPORTS.
MIZ005-009>014-291200-
MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-
SOUTHERN SCHOOLCRAFT-
426 AM EST SAT JAN 28 2012 /326 AM CST SAT JAN 28 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A GENERAL LIGHT SNOWFALL IS POSSIBLE ON MONDAY. A LIGHT WINTRY MIX
OF PRECIPITATION IS POSSIBLE ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-291200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
426 AM EST SAT JAN 28 2012 /326 AM CST SAT JAN 28 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NORTHWEST GALES TO 35 KNOTS ARE EXPECTED ACROSS EASTERN LAKE SUPERIOR
THIS AFTERNOON INTO THIS EVENING. SEE THE LATEST LAKE SUPERIOR FORECAST OR
MARINE WEATHER MESSAGE FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-291200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
426 AM EST SAT JAN 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MRD
Lake-Effect Snow, Northern Houghton
- When
- January 28, 8:00 AM EST to January 29, 8:00 AM EST
- Where
- Northern Houghton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
The observer near Winona measured 12 inches of snow in 24 hours.
Lake-Effect Snow, Baraga
- When
- January 28, 8:00 AM EST to January 29, 8:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
Ten inches of snow fell in 12 hours in L'anse during the day on the 28th, and a 24-hour storm total snowfall of 17 inches was measured at Herman ending on the morning of the 29th.
Winter Weather, Marquette
- When
- January 28, 8:00 AM EST to January 29, 8:00 AM EST
- Where
- Marquette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
The observer near Big Bay measured 8.5 inches of snow in 24 hours.
Lake-Effect Snow, Southern Houghton
- When
- January 28, 9:00 AM EST to January 29, 7:00 AM EST
- Where
- Southern Houghton forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
The Houghton County Sheriff estimated 11 inches of snow fell at Alston in less than 10 hours on the 28th. There was a 24-hour snowfall total of 11 inches from Pelkie ending on the morning of the 29th. Three inch per hour snowfall rates were reported at times in Pelkie.
Lake-Effect Snow, Northern Schoolcraft
- When
- January 28, 9:00 AM EST to January 29, 9:00 AM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
An estimated 12 inches of storm total snowfall occurred along the northern Schoolcraft and Alger County line.
Lake-Effect Snow, Ontonagon
- When
- January 28, 9:30 AM EST to 9:00 PM EST
- Where
- Ontonagon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
The observer ten miles east of Ontonagon estimated eight inches of snow in less than 12 hours. Northwest winds gusting over 30 mph also caused significant blowing of snow with whiteout conditions on roadways.
Lake-Effect Snow, Alger
- When
- January 28, 10:00 AM EST to January 29, 10:00 AM EST
- Where
- Alger forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
The spotter in Melstrand estimated 12 inches of snow in 24 hours.
Lake-Effect Snow, Luce
- When
- January 28, 5:00 PM EST to January 29, 1:00 PM EST
- Where
- Luce forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
The spotter at Pine Stump Junction measured 14 inches of snow in less than 24 hours.
- Lake-Effect Snow
- Heavy snow in bands downwind of a large lake as cold air crosses warmer water.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, January 28, 20121 death · 1 event
- High Wind in Montana, January 28 to 29, 201268 kt wind · 13 events
- High Surf in Hawaii, January 28 to 29, 201212 events
- High Wind in Wyoming, January 28 to 29, 201263 kt wind · 9 events
- Extreme Cold in Alaska, January 28 to 30, 20124 events
- High Wind in Wyoming, January 28 to 29, 201269 kt wind · 3 events
- Lake-Effect Snow in Michigan, January 28 to 29, 20123 events
- Dense Smoke in Florida, January 28 to 29, 20123 events
- Frost and Freeze in Oregon, January 28, 20121 event
- High Wind in Wyoming, January 28, 201266 kt wind · 1 event
- Extreme Cold in Alaska, January 28, 20121 event
- Winter Weather in Washington, January 28 to 29, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363075, 363084, 363085, 363076, 363083, 363074, 363078, 363082.